MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEX EXTREME 8X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEX EXTREME 8X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4158040S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the balloon of an 8mm x 4cm 80cm powerflex extreme percutaneous transluminal angioplasty (pta) balloon catheter ruptured during an inflation to 10 atmospheres (atm).As a result, the 8mm x 4cm 80cm powerflex extreme pta balloon catheter was removed, and a 9mm x 4cm 80cm powerflex extreme pta balloon catheter was successfully used to complete the procedure.There was no reported injury to the patient.This was during an interventional procedure to treat a 90% focal stenosis of the proximal cephalic vein.The target lesion was not a chronic total occlusion (cto) and there was no calcification or tortuosity present.The device was stored and prepped per the instructions for use (ifu).A 50/50 contrast and saline mixture was used to prep the balloon which maintained negative pressure during preparation.There was no difficulty removing the device from the hoop, removing the protective balloon cover, the stylet, or any of the sterile packaging components and the device was not kinked or damaged in any way prior to being inserted into the patient.There was no resistance or friction experienced as the 8mm x 4cm 80cm powerflex extreme was inserted into the patient.The device was able to track toward the lesion and cross the lesion without issue.The device was never put into an acute bend during this procedure, and it did not kink during its use.After the balloon rupture, the device was removed without issue and remained intact during its removal from the patient.Information regarding the patient was requested but not provided.The device was not returned for analysis.A product history record (phr) review of lot 82230363 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics and procedural factors may have contributed to the reported event.A heavily stenosed lesion may damage balloon material when attempting to cross the lesion.However, with the information available and without return of the product for analysis it is difficult to draw a clinical conclusion between the device and the reported event.According to the safety information in the instructions for use ¿balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, the balloon of an 8mm x 4cm 80cm powerflex extreme percutaneous transluminal angioplasty (pta) balloon catheter ruptured during an inflation to 10 atmospheres (atm).As a result, the 8mm x 4cm 80cm powerflex extreme pta balloon catheter was removed, and a 9mm x 4cm 80cm powerflex extreme pta balloon catheter was successfully used to complete the procedure.There was no reported injury to the patient.This was during an interventional procedure to treat a 90% focal stenosis of the proximal cephalic vein.The target lesion was not a chronic total occlusion (cto) and there was no calcification or tortuosity present.The device was stored and prepped per the instructions for use (ifu).A 50/50 contrast and saline mixture was used to prep the balloon which maintained negative pressure during preparation.There was no difficulty removing the device from the hoop, removing the protective balloon cover, the stylet, or any of the sterile packaging components and the device was not kinked or damaged in any way prior to being inserted into the patient.There was no resistance or friction experienced as the 8mm x 4cm 80cm powerflex extreme was inserted into the patient.The device was able to track toward the lesion and cross the lesion without issue.The device was never put into an acute bend during this procedure and it did not kink during its use.After the balloon rupture, the device was removed without issue and remained intact during its removal from the patient.Information regarding the patient was requested but not provided, and the device was discarded and will not be returned for evaluation.

Brand Name
POWERFLEX EXTREME 8X4 80CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60th ave
miami lakes, FL 33014
7863138372
MDR Report Key14237450
Report Number3009018440-2022-00008
Device Sequence Number14645990
Product Code LIT
UDI-Device Identifier20705032001943
UDI-Public(01)20705032001943(17)240731(10)82230363
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K032737
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model Number4158040S
Device Catalogue Number4158040S
Device Lot Number82230363
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/04/2022
Initial Report FDA Received Date04/28/2022
Date Device Manufactured08/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
9MM X 4CM 80CM POWERFLEX EXTREME PTA BALLOON; GE OMNIPAQUE CONTRAST
Patient SexUnknown